Alert archive / Ohio / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Cleveland, OH

February 3, 201111 counties in Ohio

NWS Cleveland, OH issued this wind chill advisory at Feb 3, 2011, 3:43 PM EST for 11 counties in Ohio. It took effect at Feb 4, 2011, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2011, 3:43 PM EST (20:43 UTC)
In effect from
Feb 4, 2011, 12:00 AM EST
Expired
Feb 4, 2011, 7:45 AM EST
In force
8 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Lucas County, OH, Marion County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS41 KCLE 032043
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EST THU FEB 3 2011


OHZ003-006>009-017>019-027-028-036-040445-
/O.NEW.KCLE.WC.Y.0001.110204T0500Z-110204T1400Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MARION
343 PM EST THU FEB 3 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY. 

WIND CHILLS OF 10 BELOW TO 15 BELOW WILL DEVELOP LATE TONIGHT AND
CONTINUE UNTIL EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER
RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR
UPDATES.

&&

$$
3 follow-up statements
343 
WWUS41 KCLE 040206
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EST THU FEB 3 2011

OHZ003-006>009-017>019-027-028-036-041015-
/O.CON.KCLE.WC.Y.0001.110204T0500Z-110204T1400Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MARION
906 PM EST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. 

WIND CHILLS OF 10 BELOW TO 15 BELOW WILL DEVELOP OVERNIGHT AND
CONTINUE UNTIL EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER
RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR
UPDATES.

&&

$$

LOMBARDY
704 
WWUS41 KCLE 040902
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
402 AM EST FRI FEB 4 2011

OHZ003-006>009-017>019-027-028-036-041400-
/O.CON.KCLE.WC.Y.0001.000000T0000Z-110204T1400Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MARION
402 AM EST FRI FEB 4 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

WIND CHILLS OF AROUND 10 BELOW WILL CONTINUE UNTIL SHORTLY AFTER 
DAYBREAK THIS MORNING WITH TEMPERATURES IN THE SINGLE DIGITS AND
WINDS NEAR 10 MPH. TEMPERATURES WILL QUICKLY RISE AFTER DAYBREAK 
AND THEREFORE ALLOW WIND CHILLS TO RISE ABOVE ZERO BY 9AM.
CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS
USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER
RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR
UPDATES.

&&

$$
875 
WWUS41 KCLE 041245
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
745 AM EST FRI FEB 4 2011


OHZ003-006>009-017>019-027-028-036-041345-
/O.CAN.KCLE.WC.Y.0001.000000T0000Z-110204T1400Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MARION
745 AM EST FRI FEB 4 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
CHILL ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 3:33 PM EST, 10 minutes earlier.

Area forecast discussion, Feb 3, 3:33 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EST THU FEB 3 2011

.SYNOPSIS...
HIGH PRESSURE EXTENDING ACROSS THE AREA WILL REMAIN OVER THE
REGION THROUGH FRIDAY. HIGH PRESSURE FROM THE PLAINS STATES WILL
BUILD OVER THE AREA THROUGH TODAY AND PERSIST OVER THE AREA
THROUGH FRIDAY. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE
THROUGH THE OHIO VALLEY LATE FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA TONIGHT. SKIES
WILL REMAIN MOSTLY CLEAR WITH LOW TEMPERATURES DROPPING INTO THE
SINGLE DIGITS OVER MUCH OF THE AREA. WINDS ACROSS NW OHIO WILL
STAY NEAR 10 MPH OVERNIGHT WHICH SHOULD PUSH WIND CHILL VALUES TO
AROUND -10 TO -15 AND WILL ISSUE A WIND CHILL ADVISORY FOR NW
OHIO.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL REMAIN ACROSS THE AREA TOMORROW. SKIES WILL BE
MOSTLY SUNNY. HIGH TEMPERATURES A LITTLE WARMER THAN
TODAY...GENERALLY AROUND 25 TO 30. UPPER LEVEL TROUGH ALONG WITH
A WEAK SURFACE TROUGH WILL MOVE THROUGH THE OHIO VALLEY LATE
FRIDAY NIGHT AND EARLY SATURDAY. SHOULD SEE SOME LIGHT SNOW SPREAD
IN OVERNIGHT FRIDAY LINGERING INTO AT LEAST THE EARLY PART OF
SATURDAY FOR MUCH OF THE AREA. WENT LIKELY POPS SE PORTION OF THE
CWA FRIDAY NIGHT...AND EASTERN HALF SATURDAY MAINLY IN THE
MORNING. EXPECT SNOWFALL TO BE AROUND AN INCH OR TWO SERN AREAS.
LOW PRESSURE RAN INCH OR TWO. LOW START TO MOVE INTO THE UPPER
MIDWEST LATE SUNDAY ROTATING INTO THE AREA SUNDAY NIGHT. LIGHT
SNOW IN THE WARM ADVECTION AHEAD OF THIS SYSTEM WILL LIKELY SPREAD
OVER THE AREA BY LATE SUNDAY...CONTINUING INTO SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WE WILL HAVE SEVERAL STORM SYSTEMS TO CONTEND WITH DURING THE LONG
TERM PERIOD.  FOR THE MOST PART...THE MODELS IN DECENT AGREEMENT
WITH THESE SYSTEMS.  STILL LOOKS LIKE A WEAK CLIPPER WILL BRING
SOME SNOW TO THE AREA ON MONDAY.  STRONG COLD AIR ADVECTION BEHIND
THIS SYSTEM SO EXPECT SOME RESIDUAL SNOW SHOWER ACTIVITY BEHIND THIS
STORM THROUGH TUESDAY.  THE MIDDLE PART OF THE WEEK LOOKS VERY COLD
WITH HIGHS IN THE TEENS AND POSSIBLE SUB ZERO LOWS.  ANOTHER SYSTEM
WILL APPROACH THE REGION FROM THE SOUTHWEST ON THURSDAY.  THE LOCAL
AREA SHOULD BE ON THE PERIPHERY OF THIS SYSTEM SO JUST SOME SMALL
CHANCE POPS FOR NOW.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
QUIET WEATHER EXPECTED FOR A CHANGE. A FEW PATCHES OF MVFR STRATO
CONTINUE TO APPROACH KMFD AND KCLE FROM THE WEST. EXPECT THESE CLOUDS
TO DISSIPATE AS THEY MOVE INTO THE SURFACE RIDGE. AFTER THAT
MAINLY SKC SKIES EXPECTED FOR THE REMAINDER OF THE PERIOD. THERE
WILL BE SOME INCREASING HIGH CLOUDS ON FRIDAY MORNING. SW FLOW
WILL CONTINUE DURING THE PERIOD.

OUTLOOK...WIDESPREAD NON-VFR SATURDAY INTO SUNDAY WITH OCCASIONAL
SNOW.

&&

.MARINE...
NO WAVES WITH ICE COVERING THE LAKE. NO GALES EXPECTED THROUGH THE
FORECAST PERIOD.  IN GENERAL...MAINLY SOUTH TO SOUTHWEST FLOW 5 TO
15 KNOTS THROUGH SUNDAY.  MONDAY LOW PRESSURE WILL MOVE THROUGH THE
OHIO VALLEY AND EASTERN LAKES.  WINDS AHEAD OF THE LOW WILL CONTINUE
FROM THE SOUTH AT FIRST BUT THEN BACK TO THE EAST AND NORTHEAST
BEHIND THE LOW AT 10 TO 20 KNOTS. SNOW IS EXPECTED FRIDAY NIGHT AND
SATURDAY AND AGAIN ON SUNDAY NIGHT AND MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY
     FOR OHZ003-006>009-017>019-027-028-036.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...DJB
Hazardous weather outlook, Feb 3, 4:52 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
452 AM EST THU FEB 3 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-041000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
452 AM EST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Ohio, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.